MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Fatigue (1849); Speech Disorder (4415)
Date of Event 09/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study it was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.Prior to index procedure, aspirin was administered.On (b)(6) 2022, the patient underwent successful placement of a 24 mm watchman flx laa closure device with a complete laa seal and deployed device diameter of 19.8mm.On (b)(6) 2022, the patient was discharged on aspirin (81 mg /day) and apixaban (10 mg /day).On (b)(6) 2025, 1136 days post index procedure, the patient presented to outside facility with the complaints of slurred speech and fatigue.On the same day, computed tomography (ct) head stroke activation without contrast was performed which showed no evidence of an acute intracranial process and computed tomography angiography (cta) of head and neck showed no evidence of high-grade stenosis, occlusion, or aneurysm.Discogenic degenerative changes of the cervical spine and c6-7.A magnetic resonance imaging (mri) of brain revealed acute left pontine infarct.There was no evidence of hemorrhage.There was a small focus of restricted diffusion involving the left pons just proximal to the pontomedullary junction.Mild parenchymal atrophy was normal.Mild mucosal thickening of the ethmoid sinus mucosa.On the same day, an x-ray of the chest showed no radiographic evidence of an acute cardiopulmonary abnormality.At the time of the event the patient was on aspirin 81 mg /day.There was no action taken in response to the event.On 26-sep-2025, modified rankin scale (mrs) score was noted to be 1.On (b)(6) 2025, the outcome of the event was considered to be resolved with sequelae.On (b)(6) 2025, mrs-90 days score was noted to be 1.No further information is currently available.
 
Event or Problem Description
Reported via clinical study.It was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed.Prior to index procedure, aspirin was administered.On (b)(6) 2022, the patient underwent successful placement of a 24 mm watchman flx laa closure device with a complete laa seal and deployed device diameter of 19.8mm.On (b)(6) 2022, the patient was discharged on aspirin (81 mg /day) and apixaban (10 mg /day).On (b)(6) 2025, 1136 days post index procedure, the patient presented to outside facility with the complaints of slurred speech and fatigue.On the same day, computed tomography (ct) head stroke activation without contrast was performed which showed no evidence of an acute intracranial process and computed tomography angiography (cta) of head and neck showed no evidence of high-grade stenosis, occlusion, or aneurysm.Discogenic degenerative changes of the cervical spine and c6-7.A magnetic resonance imaging (mri) of brain revealed acute left pontine infarct.There was no evidence of hemorrhage.There was a small focus of restricted diffusion involving the left pons just proximal to the pontomedullary junction.Mild parenchymal atrophy was normal.Mild mucosal thickening of the ethmoid sinus mucosa.On the same day, an x-ray of the chest showed no radiographic evidence of an acute cardiopulmonary abnormality.At the time of the event the patient was on aspirin 81 mg /day.There was no action taken in response to the event.On (b)(6) 2025, modified rankin scale (mrs) score was noted to be 1.On (b)(6) 2025, the outcome of the event was considered to be resolved with sequelae.On (b)(6) 2025, mrs-90 days score was noted to be 1.No further information is currently available.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50240 batch # 0029622090.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include cerebral vascular accident (cva) (fatigue, speech disorders) (imaging required).Risk review: a risk review was completed and confirmed that the event of cerebral vascular accident (cva) (fatigue, speech disorders) was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24627549
Report Number2124215-2026-14957
Device Sequence Number8853180
Product Code NGV
UDI-Device Identifier08714729860495
UDI-Public(01)08714729860495(17)250619(10)29622090
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2025
Device Model NumberM635WU50240
Device Catalogue NumberM635WU50240
Device Lot Number0029622090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/16/2026
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient RaceWhite